Ask an expert
Question

04 Mar 2004

Post Abortion concerns:
I had an abortion six days ago.I was almost 16 weeks pregnant.I had it under sedation so i don't really know what happened.I bled heavily immediately afterwards but by the third day i was only spotting.These are the changes that i have noticed and would like to find out if they are normal:

1.My breasts have become swollen and sore to the point where i have to take pain killers coz i can't sleep at night.They are always leaking with milk or something.

2.I get brownish blood or something on my pad.Sometimes with a few clots.Its not alot coz i can wear a pad in the morning and only change it when i go to bed at night.

3.I did not get any kind of cotraception but i would like to go on the injection immediately.Is this possible or do i have to wait for my period?

4.How long before i can have sex again?Apart from pregnancy,what can happen if i have sex before my period comes or less that 2 weeks after abortion?

Any advice will be appreciated.
Answer 398 views
Expert
GynaeDoc
gynaedoc

01 Jan 0001

The breast milk is normal. You can use Parlodel to dry it up if you wish. Otherwise just try binding your breasts till the milk dries up on its own.
The bleeding is normal. It should get less and less each day.
You can start the injection immediately.
You should wait at least two weeks before intercourse. This is to prevent infection getting up to the uterus which is healing.

Best wishes
The information provided does not constitute a diagnosis of your condition. You should consult a medical practitioner or other appropriate health care professional for a physical examination, diagnosis and formal advice. Health24 and the expert accept no responsibility or liability for any damage or personal harm you may suffer resulting from making use of this content.